2018, 25: 72-86. doi: 10.3934/era.2018.25.008

Characterization of Log-convex decay in non-selfadjoint dynamics

Department of Mathematical Sciences, Aalborg University, Skjernvej 4A, DK-9220 Aalborg Øst, Denmark

Received  June 29, 2018 Published  December 2018

Fund Project: Supported by the Danish Research Council, Natural Sciences grant no. 4181-00042.

The short-time and global behavior are studied for an autonomous linear evolution equation, which is defined by a generator inducing a uniformly bounded holomorphic semigroup in a Hilbert space. A general necessary and sufficient condition is introduced under which the norm of the solution is shown to be a log-convex and strictly decreasing function of time, and differentiable also at the initial time with a derivative controlled by the lower bound of the generator, which moreover is shown to be positively accretive. Injectivity of holomorphic semigroups is the main technical tool.

Citation: Jon Johnsen. Characterization of Log-convex decay in non-selfadjoint dynamics. Electronic Research Announcements, 2018, 25: 72-86. doi: 10.3934/era.2018.25.008
References:
[1]

A.-E. Christensen and J. Johnsen, Final value problems for parabolic differential equations and their well-posedness, Axioms, 7 (2018), article no. 31, 1-36. doi: 10.3390/axioms7020031.  Google Scholar

[2]

A.-E. Christensen and J. Johnsen, On parabolic final value problems and well-posedness, C. R. Math. Acad. Sci. Paris, 356 (2018), 301-305. doi: 10.1016/j.crma.2018.01.019.  Google Scholar

[3]

G. Grubb, Distributions and Operators, Graduate Texts in Mathematics, 252, Springer, New York, 2009.  Google Scholar

[4]

B. Helffer, Spectral Theory and Its Applications, Cambridge Studies in Advanced Mathematics, 139, Cambridge University Press, Cambridge, 2013.  Google Scholar

[5]

L. Hörmander, The Analysis of Linear Partial Differential Operators, Grundlehren der mathematischen Wissenschaften, Springer Verlag, Berlin, 1983, 1985. Google Scholar

[6]

J. Janas, On unbounded hyponormal operators. Ⅲ, Studia Math., 112 (1994), 75-82.  doi: 10.4064/sm-112-1-75-82.  Google Scholar

[7]

T. Kato, Perturbation Theory for Linear Operators, Reprint of the 1980 edition, Classics in Mathematics, Springer-Verlag, Berlin, 1995.  Google Scholar

[8]

S. Lang, Differential Manifolds, Addison-Wesley Publishing Co., Inc., Reading, Mass.-London-Don Mills, Ont., 1972.  Google Scholar

[9]

C. Moler and C. Van Loan, Nineteen dubious ways to compute the exponential of a matrix, twenty-five years later, SIAM Rev., 45 (2003), 3-49.  doi: 10.1137/S00361445024180.  Google Scholar

[10]

C. P. Niculescu and L.-E. Persson, Convex Functions and Their Applications. A Contemporary Approach, CMS Books in Mathematics/Ouvrages de Mathématiques de la SMC, 23, Springer, New York, 2006. doi: 10.1007/0-387-31077-0.  Google Scholar

[11]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Applied Mathematical Sciences, 44, Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4612-5561-1.  Google Scholar

[12]

G. K. Pedersen, Analysis Now, Graduate Texts in Mathematics, 118, Springer-Verlag, New York, 1989. doi: 10.1007/978-1-4612-1007-8.  Google Scholar

[13]

L. Perko, Differential Equations and Dynamical Systems, Third ed., Texts in Applied Mathematics, 7, Springer-Verlag, New York, 2001. doi: 10.1007/978-1-4613-0003-8.  Google Scholar

[14]

J. Rauch, Partial Differential Equations, Graduate Texts in Mathematics, 128, Springer-Verlag, New York, 1991. doi: 10.1007/978-1-4612-0953-9.  Google Scholar

[15]

L. Schwartz, Théorie des Distributions, (French) Publications de l'Institut de Mathématique de l'Université de Strasbourg, No. Ⅸ-Ⅹ. Nouvelle édition, entiérement corrigée, refondue et augmentée, Hermann, Paris, 1966.  Google Scholar

[16]

R. E. Showalter, The final value problem for evolution equations, J. Math. Anal. Appl., 47 (1974), 563-572.  doi: 10.1016/0022-247X(74)90008-0.  Google Scholar

[17]

L. N. Trefethen and M. Embree, Spectra and Pseudospectra. The Behavior of Nonnormal Matrices and Operators, Princeton University Press, Princeton, NJ, 2005.  Google Scholar

show all references

References:
[1]

A.-E. Christensen and J. Johnsen, Final value problems for parabolic differential equations and their well-posedness, Axioms, 7 (2018), article no. 31, 1-36. doi: 10.3390/axioms7020031.  Google Scholar

[2]

A.-E. Christensen and J. Johnsen, On parabolic final value problems and well-posedness, C. R. Math. Acad. Sci. Paris, 356 (2018), 301-305. doi: 10.1016/j.crma.2018.01.019.  Google Scholar

[3]

G. Grubb, Distributions and Operators, Graduate Texts in Mathematics, 252, Springer, New York, 2009.  Google Scholar

[4]

B. Helffer, Spectral Theory and Its Applications, Cambridge Studies in Advanced Mathematics, 139, Cambridge University Press, Cambridge, 2013.  Google Scholar

[5]

L. Hörmander, The Analysis of Linear Partial Differential Operators, Grundlehren der mathematischen Wissenschaften, Springer Verlag, Berlin, 1983, 1985. Google Scholar

[6]

J. Janas, On unbounded hyponormal operators. Ⅲ, Studia Math., 112 (1994), 75-82.  doi: 10.4064/sm-112-1-75-82.  Google Scholar

[7]

T. Kato, Perturbation Theory for Linear Operators, Reprint of the 1980 edition, Classics in Mathematics, Springer-Verlag, Berlin, 1995.  Google Scholar

[8]

S. Lang, Differential Manifolds, Addison-Wesley Publishing Co., Inc., Reading, Mass.-London-Don Mills, Ont., 1972.  Google Scholar

[9]

C. Moler and C. Van Loan, Nineteen dubious ways to compute the exponential of a matrix, twenty-five years later, SIAM Rev., 45 (2003), 3-49.  doi: 10.1137/S00361445024180.  Google Scholar

[10]

C. P. Niculescu and L.-E. Persson, Convex Functions and Their Applications. A Contemporary Approach, CMS Books in Mathematics/Ouvrages de Mathématiques de la SMC, 23, Springer, New York, 2006. doi: 10.1007/0-387-31077-0.  Google Scholar

[11]

A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations, Applied Mathematical Sciences, 44, Springer-Verlag, New York, 1983. doi: 10.1007/978-1-4612-5561-1.  Google Scholar

[12]

G. K. Pedersen, Analysis Now, Graduate Texts in Mathematics, 118, Springer-Verlag, New York, 1989. doi: 10.1007/978-1-4612-1007-8.  Google Scholar

[13]

L. Perko, Differential Equations and Dynamical Systems, Third ed., Texts in Applied Mathematics, 7, Springer-Verlag, New York, 2001. doi: 10.1007/978-1-4613-0003-8.  Google Scholar

[14]

J. Rauch, Partial Differential Equations, Graduate Texts in Mathematics, 128, Springer-Verlag, New York, 1991. doi: 10.1007/978-1-4612-0953-9.  Google Scholar

[15]

L. Schwartz, Théorie des Distributions, (French) Publications de l'Institut de Mathématique de l'Université de Strasbourg, No. Ⅸ-Ⅹ. Nouvelle édition, entiérement corrigée, refondue et augmentée, Hermann, Paris, 1966.  Google Scholar

[16]

R. E. Showalter, The final value problem for evolution equations, J. Math. Anal. Appl., 47 (1974), 563-572.  doi: 10.1016/0022-247X(74)90008-0.  Google Scholar

[17]

L. N. Trefethen and M. Embree, Spectra and Pseudospectra. The Behavior of Nonnormal Matrices and Operators, Princeton University Press, Princeton, NJ, 2005.  Google Scholar

[1]

Guillermo Reyes, Juan-Luis Vázquez. Long time behavior for the inhomogeneous PME in a medium with slowly decaying density. Communications on Pure & Applied Analysis, 2009, 8 (2) : 493-508. doi: 10.3934/cpaa.2009.8.493

[2]

Kin Ming Hui, Soojung Kim. Asymptotic large time behavior of singular solutions of the fast diffusion equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (11) : 5943-5977. doi: 10.3934/dcds.2017258

[3]

Fumihiko Nakamura. Asymptotic behavior of non-expanding piecewise linear maps in the presence of random noise. Discrete & Continuous Dynamical Systems - B, 2018, 23 (6) : 2457-2473. doi: 10.3934/dcdsb.2018055

[4]

Horst R. Thieme. Remarks on resolvent positive operators and their perturbation. Discrete & Continuous Dynamical Systems - A, 1998, 4 (1) : 73-90. doi: 10.3934/dcds.1998.4.73

[5]

Simone Calogero, Juan Calvo, Óscar Sánchez, Juan Soler. Dispersive behavior in galactic dynamics. Discrete & Continuous Dynamical Systems - B, 2010, 14 (1) : 1-16. doi: 10.3934/dcdsb.2010.14.1

[6]

Wei Liu, Pavel Krejčí, Guoju Ye. Continuity properties of Prandtl-Ishlinskii operators in the space of regulated functions. Discrete & Continuous Dynamical Systems - B, 2017, 22 (10) : 3783-3795. doi: 10.3934/dcdsb.2017190

[7]

M. Grasselli, V. Pata. Asymptotic behavior of a parabolic-hyperbolic system. Communications on Pure & Applied Analysis, 2004, 3 (4) : 849-881. doi: 10.3934/cpaa.2004.3.849

[8]

Alberto Bressan, Ke Han, Franco Rampazzo. On the control of non holonomic systems by active constraints. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3329-3353. doi: 10.3934/dcds.2013.33.3329

[9]

Lei Liu, Li Wu. Multiplicity of closed characteristics on $ P $-symmetric compact convex hypersurfaces in $ \mathbb{R}^{2n} $. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020378

[10]

Cécile Carrère, Grégoire Nadin. Influence of mutations in phenotypically-structured populations in time periodic environment. Discrete & Continuous Dynamical Systems - B, 2020, 25 (9) : 3609-3630. doi: 10.3934/dcdsb.2020075

[11]

Paula A. González-Parra, Sunmi Lee, Leticia Velázquez, Carlos Castillo-Chavez. A note on the use of optimal control on a discrete time model of influenza dynamics. Mathematical Biosciences & Engineering, 2011, 8 (1) : 183-197. doi: 10.3934/mbe.2011.8.183

[12]

Wei-Jian Bo, Guo Lin, Shigui Ruan. Traveling wave solutions for time periodic reaction-diffusion systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (9) : 4329-4351. doi: 10.3934/dcds.2018189

[13]

Xinyuan Liao, Caidi Zhao, Shengfan Zhou. Compact uniform attractors for dissipative non-autonomous lattice dynamical systems. Communications on Pure & Applied Analysis, 2007, 6 (4) : 1087-1111. doi: 10.3934/cpaa.2007.6.1087

[14]

Pascal Noble, Sebastien Travadel. Non-persistence of roll-waves under viscous perturbations. Discrete & Continuous Dynamical Systems - B, 2001, 1 (1) : 61-70. doi: 10.3934/dcdsb.2001.1.61

[15]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[16]

Tomáš Roubíček. An energy-conserving time-discretisation scheme for poroelastic media with phase-field fracture emitting waves and heat. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 867-893. doi: 10.3934/dcdss.2017044

[17]

Xiaomao Deng, Xiao-Chuan Cai, Jun Zou. A parallel space-time domain decomposition method for unsteady source inversion problems. Inverse Problems & Imaging, 2015, 9 (4) : 1069-1091. doi: 10.3934/ipi.2015.9.1069

[18]

Hyeong-Ohk Bae, Hyoungsuk So, Yeonghun Youn. Interior regularity to the steady incompressible shear thinning fluids with non-Standard growth. Networks & Heterogeneous Media, 2018, 13 (3) : 479-491. doi: 10.3934/nhm.2018021

[19]

Emma D'Aniello, Saber Elaydi. The structure of $ \omega $-limit sets of asymptotically non-autonomous discrete dynamical systems. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 903-915. doi: 10.3934/dcdsb.2019195

[20]

Nabahats Dib-Baghdadli, Rabah Labbas, Tewfik Mahdjoub, Ahmed Medeghri. On some reaction-diffusion equations generated by non-domiciliated triatominae, vectors of Chagas disease. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2021004

2019 Impact Factor: 0.5

Article outline

[Back to Top]